Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 65, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 2, 2019, 5:31 PM MDT for Kimball County, Nebraska; Laramie County, Wyoming. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2019, 5:31 PM MDT (23:31 UTC)
- Expired
- Jun 2, 2019, 6:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kimball County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 47 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:35 PM MDT | HAIL 0.5 | 2 Nw Carpenter, WY | |
| Jun 2, 6:00 PM MDT | HAIL 0.7 | 8 Ne Burns, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:59 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 2, 12:11 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WUUS55 KCYS 022331
SVRCYS
NEC105-WYC021-030000-
/O.NEW.KCYS.SV.W.0065.190602T2331Z-190603T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
531 PM MDT Sun Jun 2 2019
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
West central Kimball County in the Panhandle of Nebraska...
Southeastern Laramie County in southeastern Wyoming...
* Until 600 PM MDT.
* At 525 PM MDT, a severe thunderstorm was located over Carpenter, or
27 miles east of Cheyenne, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pine Bluffs, Burns and Carpenter.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 385 and 402.
Interstate 80 in Nebraska between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 10419 4100 10439 4104 10445 4133 10430
4116 10396
TIME...MOT...LOC 2325Z 215DEG 17KT 4105 10429
HAIL...1.00IN
WIND...60MPH
$$
Lyons1 follow-up statement
470
WWUS55 KCYS 022351
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
551 PM MDT Sun Jun 2 2019
NEC105-WYC021-030000-
/O.EXP.KCYS.SV.W.0065.000000T0000Z-190603T0000Z/
Kimball NE-Laramie WY-
551 PM MDT Sun Jun 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES WILL EXPIRE AT 600 PM MDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
Heavy rain will continue with this storm. Urban and small stream
flooding is likely.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming. A Severe Thunderstorm Watch also remains in
effect until 1100 PM MDT for the Panhandle of Nebraska.
LAT...LON 4100 10419 4100 10439 4104 10445 4133 10430
4116 10396
TIME...MOT...LOC 2350Z 215DEG 17KT 4114 10421
$$
LyonsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:19 PM MDT, 12 minutes earlier.
Area forecast discussion, Jun 2, 5:19 PM MDT, 12 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 519 PM MDT Sun Jun 2 2019 .SHORT TERM...(This evening through Tuesday) Issued at 345 PM MDT Sun Jun 2 2019 ***Severe Thunderstorm Watch remains in effect until 1100 PM MDT tonight*** Severe Thunderstorm Watch remains in effect for most of southeast Wyoming this afternoon and this evening, with the exception of Carbon county. A new Severe Thunderstorm Watch has just been issued for all of western Nebraska until 11 PM tonight. Current KCYS radar loop shows scattered thunderstorms developing across southeast Wyoming and the northern Nebraska panhandle. Some storms are pushing east towards the NE/WY border south of Torrington to Pine Bluffs, but these storms are struggling to hold together with a decent amount of CIN in the llvls. Will keep the Watch going since the overall environment is relatively favorable for some severe thunderstorms. However, 0-6km and effective shear values are not very impressive as the environment has struggled to produce 25-30 knots of shear. CAPE is impressive, but will need higher shear values to maintain any deep convection. There is the potential for the outflow boundaries to enhance shear in the low to midlevels, but most high-res models show values below 30 knots for most of the afternoon and lines of thunderstorms developing, which will limit large hail chances. As we head into the evening, strong winds and frequent lightning will likely become the primary concerns due to upscale growth of thunderstorms into organized lines. Depending on how much rain falls with these thunderstorms, patchy fog is possible across some areas, especially the river valleys. Added some fog to the forecast, but this will be a conditional forecast based on rain amounts and coverage, so went with limited coverage at this time. Another round of thunderstorms are expected Monday, but any strong or severe thunderstorms look to be confined to extreme southeast Wyoming and the far southern Nebraska panhandle. Wednesday is more of the same, with maybe a lower chances of severe due to low/marginal shear values. Daytime temperatures will remain near average for this time of the year with highs in the low/mid 70s across most of southeast Wyoming, and upper 70s to low 80s across the lower elevations of far eastern Wyoming and western Nebraska. Nighttime lows will be seasonable for this time of the year and generally in the 40s. .LONG TERM...(Wednesday through Saturday) Issued at 345 AM MDT Sun Jun 2 2019 Wednesday...A bit cooler than Tuesday with more cloud cover in the afternoon. Looks like enough low and mid level moisture in the upslope southeast low level flow to produce isolated to scattered afternoon and evening showers and thunderstorms. Thursday...Low amplitude shortwave ridging aloft develops overhead, producing a warmer day. With more limited low and mid level moisture and warmer temperatures aloft inhibiting convection, chances for showers and thunderstorms will be minimal. Friday...A slow warming trend continues based on 700 mb temperatures and the return of southwest flow aloft in the warm sector ahead of the approaching cold front. Continued mostly dry with limited low and mid level moisture. Saturday...Somewhat cooler in the wake of a passing Pacific cold front and its associated shortwave trough aloft over the northern Rockies. With minimal low and mid level moisture in the low and mid level downslope flow, chance for showers and thunderstorms will be limited. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 519 PM MDT Sun Jun 2 2019 Scattered showers and tstms will be over many areas into early this evening before dissipating or moving east of the area. Mainly VFR then expected at all terminals tonight into Monday though some fog possible over parts of the Panhandle towards 12Z. Wdly sctd showers and tstms again Monday afternoon but less coverage. && .FIRE WEATHER... Issued at 246 PM MDT Sun Jun 2 2019 Minimal to no fire weather concerns over the next 7 days. Generally light winds and moderate-high humidities are expected through this week. There will be a daily chance of showers and thunderstorms, some with heavy rain, through most of the week with a brief drying trend possible by Thursday. && .HYDROLOGY... Issued at 246 PM MDT Sun Jun 2 2019 Rivers and streams remain elevated today and that should continue through Wednesday. The Laramie River and the upper North Platte River near Saratoga Wyoming are expected to approach flood stage later this week due to high elevated snow melt, with the Little Snake River in southern Carbon county the next concern by next weekend. Will closely monitor the potential for localized flash flooding with any thunderstorms due to the already saturated ground from storm systems last week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...RUBIN AVIATION...RE FIRE WEATHER...TJT HYDROLOGY...TJT
Hazardous weather outlook, Jun 2, 4:30 PM MDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Cheyenne WY 430 PM MDT Sun Jun 2 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119- 031915- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 430 PM MDT Sun Jun 2 2019 This hazardous weather outlook is for western Nebraska and most of southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A Severe Thunderstorm Watch is in effect for most of southeast Wyoming and western Nebraska this afternoon through this evening. Scattered thunderstorms will continue to develop across the area. These storms will become strong to severe over the next few hours as they move eastward. Thunderstorms will continue through 900 PM MDT this evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms are expected each afternoon through the week with lower chances on Thursday and Friday. .Spotter information statement... Spotter are urged to report severe weather and flash flooding to the National Weather Service today through late this evening. WYZ104-109>114-031915- Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- 430 PM MDT Sun Jun 2 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to widely scattered thunderstorms will continue this afternoon and into early this evening. Small hail and gusty winds are possible in and near these thunderstorms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms are expected each afternoon through the week with lower chances on Thursday and Friday. .Spotter information statement... Spotter activation is unlikely this afternoon, but spotters are urged to contact the National Weather Service to report stronger wind gusts and hail sizes.
In the hours before
Local storm report, Jun 2, 4:43 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 4 NW CHADRON 42.87N 103.06W
06/02/2019 E0.75 INCH DAWES NE PUBLIC
&&
REMANUELSpecial weather statement, Jun 2, 5:02 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
502 PM MDT Sun Jun 2 2019
NEZ019-020-054-022345-
Kimball NE-Scotts Bluff NE-Banner NE-
502 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTTS BLUFF...NORTHERN
KIMBALL AND BANNER COUNTIES UNTIL 545 PM MDT...
At 502 PM MDT, Doppler radar was tracking a strong thunderstorm near
Harrisburg, or 20 miles north of Kimball, moving east at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Harrisburg, Wildcat Hills State Recreation Area, Wildcat Hills
Campground, Melbeta and McGrew.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4131 10405 4157 10405 4179 10403 4178 10338
4128 10338
TIME...MOT...LOC 2302Z 271DEG 24KT 4152 10379
LyonsLocal storm report, Jun 2, 5:12 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL NE CRAWFORD 42.69N 103.41W
06/02/2019 E0.75 INCH DAWES NE TRAINED SPOTTER
DIME SIZED HAIL OCCURRED. MOSTLY SOFT HAIL.
&&
WILLSSpecial weather statement, Jun 2, 5:16 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Cheyenne WY 516 PM MDT Sun Jun 2 2019 NEZ095-WYZ102-108-030000- North Sioux NE-Goshen County WY-Niobrara County WY- 516 PM MDT Sun Jun 2 2019 ...SPECIAL WEATHER STATEMENT... At 516 PM MDT, Doppler radar was tracking a strong thunderstorm near Prairie Center, or 18 miles southeast of Lusk, moving northeast at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Prairie Center and Van Tassell. A Severe Thunderstorm Watch remains in effect until 800 PM MDT for southeastern and east central Wyoming. A Severe Thunderstorm Watch also remains in effect until 1100 PM MDT for the Panhandle of Nebraska. LAT...LON 4242 10419 4258 10428 4277 10400 4255 10379 TIME...MOT...LOC 2316Z 237DEG 13KT 4259 10417 Worley
Special weather statement, Jun 2, 5:20 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
520 PM MDT Sun Jun 2 2019
NEZ020-054-WYZ118-119-030000-
Kimball NE-Banner NE-Central Laramie County WY-
East Laramie County WY-
520 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR KIMBALL...WEST CENTRAL BANNER AND
EASTERN LARAMIE COUNTIES UNTIL 600 PM MDT...
At 519 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Pine Bluffs to near
Grover. Movement was northeast at 30 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Kimball, Pine Bluffs, Burns, Dix, Albin, Oliver Campground, Oliver
Reservoir, Kimball Airport, Panorama Point, Carpenter and Bushnell.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 383 and 402.
Interstate 80 in Nebraska between mile markers 1 and 30.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming. A Severe Thunderstorm Watch also remains in
effect until 1100 PM MDT for the Panhandle of Nebraska.
LAT...LON 4156 10427 4156 10404 4132 10404 4130 10339
4101 10372 4101 10447
TIME...MOT...LOC 2319Z 217DEG 26KT 4122 10420 4093 10417
LyonsLocal storm report, Jun 2, 5:28 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL CRAWFORD 42.68N 103.41W
06/02/2019 M1.00 INCH DAWES NE TRAINED SPOTTER
&&
WMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:22 PM MDT | Special Weather Statement | CYS | Banner | 38 min |
| Jun 2, 4:33 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 27 min |
| Jun 2, 4:51 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 24 min |
| Jun 2, 5:02 PM MDT | Special Weather Statement | CYS | Banner | 43 min |
| Jun 2, 5:16 PM MDT | Special Weather Statement | CYS | Sioux | 44 min |
| Jun 2, 5:19 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 41 min |
| Jun 2, 5:20 PM MDT | Special Weather Statement | CYS | Kimball | 40 min |
| Jun 2, 5:41 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 34 min |
| Jun 2, 5:45 PM MDT | Areal Flood Advisory | CYS | Dawes | 3 hr |
| Jun 2, 5:58 PM MDT | Special Weather Statement | CYS | Kimball | 47 min |
| Jun 1, 8:00 PM MDT | Special Weather Statement | CYS | Niobrara | 45 min |
| Jun 2, 12:37 PM MDT | Special Weather Statement | CYS | Laramie | 23 min |
| Jun 2, 1:01 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Jun 2, 1:04 PM MDT | Special Weather Statement | CYS | Carbon | 26 min |
| Jun 2, 2:08 PM MDT | Special Weather Statement | CYS | Albany | 37 min |
| Jun 2, 2:09 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| Jun 2, 2:13 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 32 min |
| Jun 2, 3:05 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jun 2, 3:29 PM MDT | Special Weather Statement | CYS | Platte | 46 min |
| Jun 2, 4:23 PM MDT | Special Weather Statement | CYS | Goshen | 52 min |
| Jun 2, 4:26 PM MDT | Special Weather Statement | CYS | Platte | 49 min |
| Jun 2, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 26 min |
| Jun 2, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 29 min |
| Jun 2, 5:59 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Goshen, Niobrara, Platte | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.